Massachusetts, 2013Damaging Winds and Strong Wind in Massachusetts, October 7, 2013
October 7, 2013 · NWS BOX · 12 events in 5 counties and zones
A warm front moved northward across southern New England Sunday night (Oct 6) into Monday (Oct 7) creating a warm, moist, unstable atmosphere over the region. Monday afternoon and evening (Oct 7) a strong cold front brought a line of strong to severe showers and storms through southern New England.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved northward across southern New England Sunday night (Oct 6) into Monday (Oct 7) creating a warm, moist, unstable atmosphere over the region. Monday afternoon and evening (Oct 7) a strong cold front brought a line of strong to severe showers and storms through southern New England. Strong, damaging winds occurred both with the storms and in the tight pressure gradient ahead of the front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Oct 7, 2:51 PM EST, 35 minutes earlier.
Area forecast discussion, Oct 7, 2:51 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING
ACCOMPANIED BY BRIEF HEAVY RAIN...GUSTY WINDS AND ISOLATED
THUNDERSTORMS. HIGH PRESSURE WILL RESULT IN DRY AND SEASONABLE
WEATHER TUE INTO THU AFTERNOON. LOW PRESSURE MAY BRING A BIT OF
RAIN AT TIMES THU NIGHT INTO EARLY NEXT WEEK...BUT ONLY IF THE
SYSTEM TRACKS FAR ENOUGH NORTH. THERE IS VERY LOW FORECAST
CONFIDENCE LATE IN THE WEEK INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
** POTENTIAL FOR BRIEF DAMAGING WIND GUSTS AND HEAVY RAINFALL WITH
A COLD FRONT THROUGH EARLY EVENING **
330 PM UPDATE...
QLCS ALONG THE COLD FRONT MOVING THROUGH THE HUDSON VALLEY AND
APPROACHING WESTERN NEW ENG. EXTRAPOLATION BRINGS THIS LINE INTO
THE E SLOPES OF THE BERKS AND CT VALLEY 4-6 PM. CONVECTION STILL
EXHIBITING A LEWP STRUCTURE WHICH IS A GOOD INDICATOR OF STRONG
WINDS. MESOANALYSIS INDICATING SBCAPES OF 500 J/KG AHEAD OF THE
LINE IN SNE...HIGHEST IN CT WHICH IS ABOUT AS HIGH AS IT WILL GET.
GREATEST THREAT FOR SEVERE WX WILL BE ACROSS W ZONES...
PARTICULARLY THE BERKSHIRES AND CT VALLEY. 0-1KM SR HELICITY
300-400 M2/S2 ALONG AND JUST AHEAD OF THE LINE SO THE THREAT OF AN
ISOLD TORNADO CANT BE RULED OUT...BUT INSTABILITY WILL BE A
LIMITING FACTOR. EXPECT THE LINE TO WEAKEN AS IT MOVES EAST
ACROSS SNE AND APPROACHES THE COASTAL PLAIN THIS EVENING.
THREAT FOR STRONG S WIND GUSTS TO 35-40 KT WILL CONTINUE UNTIL
EARLY EVENING AHEAD OF THE COLD FRONT AS LOW LEVEL JET REACHES
ITS PEAK 21-00Z. WIND ADVISORY WILL CONTINUE AS FULLY LEAVED
TREES WILL ENHANCE THE POTENTIAL FOR MINOR WIND DAMAGE.
BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.
BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.
TONIGHT...
EXPECT WEAKENING LINE OF CONVECTION MOVING ACROSS SNE THIS
EVENING AS BL COOLS AND BEST UPPER LEVEL SUPPORT LIFTS TO THE NE.
SHOWERS WILL LINGER A FEW HOURS AFTER THE FROPA WHICH IS EXPECTED
23-04Z FROM WEST TO EAST...BUT CLOSER TO 06Z OUTER CAPE/ISLANDS.
MODELS SHOW EXCELLENT MID LEVEL DRYING MOVING IN OVERNIGHT SO
CLEARING SKIES EXPECTED.
&&
.SHORT TERM /TUESDAY/...
LARGE HIGH PRES BUILDS E ACROSS SNE BRINGING SUNNY SKIES AND
SEASONABLY MILD TEMPS. COLUMN IS QUITE DRY SO EVEN CU WILL BE
LIMITED. HIGH TEMPS WILL REACH MID/UPPER 60S...COOLER HIGHER
TERRAIN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* DRY AND SEASONABLE WEATHER LIKELY WED AND MOST OF THU *
* A BIT OF RAIN POSSIBLE AT TIMES THU NIGHT INTO EARLY NEXT WEEK
* MAY END UP COMPLETELY DRY IF STORM STAYS SOUTH
DETAILS...
TUESDAY NIGHT...
HIGH PRESSURE WILL BUILD ACROSS NORTHERN NEW ENGLAND AND RESULT IN A
CHILLY NIGHT. LOW TEMPS WILL FALL MAINLY INTO THE 30S...TO THE
MIDDLE 40S ACROSS MOST AREAS. WE MAY NEED TO CONSIDER FROST
ADVISORIES FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA...IF WINDS ARE
ABLE TO DECOUPLE WHICH REMAINS UNCERTAIN AT THIS POINT.
WEDNESDAY AND THURSDAY...
LARGE HIGH PRESSURE SHOULD KEEP OUR WEATHER DRY WEDNESDAY INTO MOST
OF THURSDAY AFTERNOON. MODEL CROSS SECTIONS DO INDICATE THAT WE MAY
SEE SOME HIGH CLOUDINESS MOVE IN FROM A LOW PRESSURE SYSTEM OVER THE
MID ATLANTIC. THIS SHOULD ALSO RESULT IN ONSHORE FLOW KEEPING HIGH
MAINLY IN THE 60S...ALTHOUGH A FEW LOWER 70S MAY BE POSSIBLE ACROSS
THE INTERIOR.
THURSDAY NIGHT THROUGH MONDAY...
FORECAST CONFIDENCE REMAINS VERY LOW OVER THIS TIME PERIOD. HIGH
PRESSURE WILL REMAIN LOCATED ACROSS THE CANADIAN MARITIMES WITH A
LOW MEANDERING SOMEWHERE TO OUR SOUTH. DEPENDING ON HOW FAR NORTH
THIS LOW PRESSURE SYSTEM GETS WILL DETERMINE IF WE END UP GETTING A
PERIOD OR TWO OF RAIN. BIGGER THREAT FOR A SUSTAINED PERIOD OF WET
WEATHER WILL BE TO OUR SOUTH...BUT CAN/T RULE OUT SOME RAIN IN OUR
REGION WITH BEST CHANCE IN THE SOUTHERN ZONES. THE MODELS AND
ENSEMBLES HAVE SHOWN DIFFERING SOLUTIONS AND VERY POOR RUN TO RUN
CONSISTENCY. WILL GENERALLY RUN WITH 20 TO 30 POPS TO COVER THIS
POTENTIAL...WITH THE HIGHER POPS IN OUR SOUTHERN ZONES. BEST CHANCE
FOR A BIT OF RAIN MAY COME THU NIGHT INTO FRI THEN AGAIN LATER SUN
INTO MON. ITS ALSO POSSIBLE ALL THE RAIN REMAINS TO OUR SOUTH OVER
THIS TIME...JUST TOO UNCERTAIN TO SAY MUCH MORE AT THIS POINT.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE IN TRENDS LOWER
CONFIDENCE IN TIMING.
CONDITIONS HAVE TEMPORARILY IMPROVED TO MVFR/VFR AS WARM FRONT HAS
LIFTED TO THE NORTH. INCREASING S WINDS WILL DEVELOP WITH GUSTS TO
35 KT POSSIBLE THROUGH THE REST OF THE AFTERNOON...ESPECIALLY AWAY
FROM S COAST. EXPECT IFR TO REDEVELOP LATER THIS AFTERNOON AND
EVENING AS LINE OF SHOWERS/TSTMS MOVE THROUGH. BRIEF HEAVY RAIN
AND STRONG WINDS WILL LIKELY ACCOMPANY THIS LINE OF
CONVECTION...ESPECIALLY CT VALLEY THEN GRADUALLY WEAKEN AS IT
MOVES TO THE COASTAL PLAIN. IMPROVING CONDITIONS TO VFR FROM WEST
TO EAST 03-08Z. VFR TUESDAY.
KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR EXPECTED WITH A BRIEF PERIOD OF IFR
POSSIBLE THIS EVENING. BRIEF HEAVY RAIN POSSIBLE 23-03Z. WIND
GUSTS TO 35 KT THROUGH 00Z.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR WITH A BRIEF PERIOD OF IFR POSSIBLE
LATE AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN 21-00Z. WIND
GUSTS TO 35 KT POSSIBLE THIS AFTERNOON.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THROUGH THURSDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE. SOME MVFR TO EVEN
IFR CONDITIONS ARE POSSIBLE AT TIMES IF A MID ATLANTIC LOW MAKES IT
FAR ENOUGH NORTH ALLOWING FOR SOME RAIN. BEST CHANCE WOULD BE THU
NIGHT/FRI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...MODERATE CONFIDENCE.
LOW PROB FOR BRIEF SOUTHERLY GALES OVER EASTERN WATERS THROUGH
EARLY EVENING AS THE LOW LEVEL JET PEAKS ACROSS THE WATERS. BUT
LOW LEVEL INVERSION WILL LIMIT STRONGEST WINDS FROM MIXING DOWN
SO IT IS MORE LIKELY THAT GUSTS WILL REMAIN IN SCA RANGE. BEST
CHANCE FOR MARGINAL GALES MAY ACTUALLY OCCUR IN BOS HARBOR
THROUGH 8 PM. WINDS SHIFT TO NW AND DIMINISH OVERNIGHT WITH
SUBSIDING SEAS. NORTHERLY WINDS BELOW SCA TUESDAY. SEAS MOSTLY
BELOW SCA AS WELL BUT 5 FT SEAS MAY LINGER OVER OUTER SE WATERS.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
HIGH CONFIDENCE IN OVERALL WIND DIRECTION....BUT LOWER CONFIDENCE IN
WIND SPEEDS AND TIMING.
LOW PRESSURE TO THE SOUTH OF OUR WATERS WITH HIGH PRESSURE OVER THE
CANADIAN MARITIMES WILL RESULT IN A PERSISTENT EAST TO NORTHEAST
FLOW OF AIR MOST OF THE TIME. PERIODS OF 20 TO 25 KNOT NORTHEAST
WIND GUSTS ARE EXPECTED FOR MUCH OF THE PERIOD. WINDS MAY END UP A
BIT STRONGER FOR A TIME...DEPENDING ON HOW FAR NORTH MID ATLANTIC
LOW PRESSURE SYSTEM MAKES IT. IT DOES APPEAR THAT THE BEST CHANCE
FOR THE STRONGER WINDS WILL BE ACROSS OUR SOUTHERN ATLANTIC WATERS.
SCA SEAS ARE ALSO LIKELY FOR MUCH OF THE TIME ACROSS OUR SOUTHERN
AND SOUTHEAST ATLANTIC WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>019-026.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ231>235-237-
254>256.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ230-236.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ250-251.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANKHazardous weather outlook, Oct 7, 2:58 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT MON OCT 7 2013
CTZ002>004-MAZ002>004-008>012-NHZ011-012-015-082000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
358 PM EDT MON OCT 7 2013
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
BRIEF HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS WILL RESULT IN
NUISANCE POOR DRAINAGE STREET FLOODING THIS EVENING. THIS WILL
RESULT IN SOME SHORT FUSED FLOOD ADVISORIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FROST ADVISORY MAY BE NEEDED LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING FOR SOUTHWEST NH AND NORTHWEST MA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ005>007-013>019-026-RIZ001>004-082000-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
358 PM EDT MON OCT 7 2013
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
BRIEF HEAVY RAINFALL AND PERHAPS A FEW EMBEDDED THUNDERSTORMS
MAY RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING LATER THIS
EVENING. THERE ALSO IS A LOW PROBABILITY OF AN ISOLATED SEVERE
THUNDERSTORM OR TWO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ020>024-RIZ005>008-082000-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 PM EDT MON OCT 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
BRIEF HEAVY RAINFALL AND PERHAPS A FEW EMBEDDED THUNDERSTORMS MAY
RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING THIS EVENING. IN
ADDITION...WITH TREES STILL FULLY LEAVED...WINDS MAY BE ENOUGH TO
RESULT IN A FEW DOWNED TREES AND ISOLATED POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-254>256-082000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 PM EDT MON OCT 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
BRIEF SOUTHERLY WIND GUSTS TO 35 KNOTS ARE POSSIBLE THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-251-082000-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
358 PM EDT MON OCT 7 2013
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Oct 7, 9:55 AM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EDT MON OCT 7 2013
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-072200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1055 AM EDT MON OCT 7 2013
...POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING
WINDS LATE TODAY.
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON
AND CROSS THE REGION LATE TODAY AND THIS EVENING. STRONG SOUTHERLY
WINDS AHEAD OF THE FRONT MAY GUST UP TO 40 TO 45 MPH THIS
AFTERNOON.
OF GREATER CONCERN IS THE POTENTIAL FOR A LINE OF SHOWERS AND
THUNDERSTORMS MOVING INTO THE REGION LATE TODAY AND EARLY EVENING.
A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS...AND AN ISOLATED TORNADO CANT BE COMPLETELY
RULED OUT.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ACROSS THE
BERKSHIRES AND CONNECTICUT VALLEY BETWEEN 4 AND 7 PM. LOCALLY
HEAVY RAINFALL PRODUCING AREAS OF URBAN AND POOR DRAINAGE
FLOODING IS A SECONDARY THREAT.
THE LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO WEAKEN AS IT
MOVES EAST INTO THE BOSTON TO PROVIDENCE CORRIDOR EARLY THIS
EVENING. BRIEF GUSTY WINDS AND HEAVY DOWNPOURS WILL ACCOMPANY THE
FRONT.
KJC
Special weather statement, Oct 7, 1:09 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT MON OCT 7 2013
CTZ002-003-MAZ002-003-008>011-NHZ011-072000-
TOLLAND-HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN
FRANKLIN-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-CHESHIRE-
209 PM EDT MON OCT 7 2013
...LINE OF STRONG TO SEVERE THUNDERSTORMS WILL REACH WESTERN NEW
ENGLAND AFTER 3 PM...
AT 205 PM EDT...A LINE OF THUNDERSTORMS WAS MOVING THROUGH EASTERN
NEW YORK STATE...AND WAS MOVING RAPIDLY NORTHEAST AT 45 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF
60 MPH...WHICH COULD RESULT IN DOWNED TREES AND POWER LINES.
THE LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES
AROUND 4 PM...AND WILL CROSS THE CONNECTICUT RIVER VALLEY BETWEEN
430 PM AND 5 PM. THIS INCLUDES KEENE...SPRINGFIELD AND HARTFORD.
THOSE WITH OUTDOOR PLANS MUST REMAIN ALERT...AND KNOW A SAFE PLACE
TO GO WHEN WHEN THUNDERSTORMS APPROACH. DRIVERS SHOULD BE PREPARED
FOR POOR VISIBILITY IN HEAVY RAIN AS WELL AS FLOODED ROADS.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
4274 7302 4273 7246 4288 7256 4300 7245
4316 7245 4317 7224 4251 7224 4240 7232
4231 7224 4171 7224 4171 7300 4180 7302
4181 7295 4197 7289 4197 7303 4209 7307
TIME...MOT...LOC 1804Z 221DEG 41KT 4331 7367 4204 7384
JWDSpecial weather statement, Oct 7, 2:16 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT MON OCT 7 2013
CTZ002-003-MAZ002>004-008>011-NHZ011-072045-
TOLLAND-HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN
FRANKLIN-NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-CHESHIRE-
316 PM EDT MON OCT 7 2013
...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS WESTERN NEW
ENGLAND BETWEEN 4 PM AND 5 PM...
AT 315 PM EDT...A LINE OF THUNDERSTORMS OVER THE HUDSON VALLEY WAS
MOVING RAPIDLY NORTHEAST AT 50 MPH.
WIND GUSTS OVER 60 MPH ARE POSSIBLE WITH THIS LINE OF STORMS AS IT
CROSSES WESTERN NEW ENGLAND BETWEEN 4 PM AND 5 PM...INCLUDING
KEENE...WESTFIELD...SPRINGFIELD AND GREATER HARTFORD.
THIS MAY RESULT IN DOWNED TREES AND POWER LINES...WITH SCATTERED
POWER OUTAGES. RAINFALL OF AROUND ONE INCH IN A SHORT TIME WILL
RESULT IN POOR VISIBILITY FOR EVENING COMMUTERS...AS WELL AS MINOR
STREET FLOODING.
THOSE OUTDOORS MUST REMAIN ALERT. HEAD INDOORS WHEN THUNDERSTORMS
APPROACH. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
4267 7300 4270 7295 4274 7302 4273 7246
4285 7256 4295 7254 4300 7245 4305 7247
4316 7218 4313 7207 4175 7243 4182 7293
4197 7289 4197 7303 4204 7301 4209 7307
TIME...MOT...LOC 1909Z 224DEG 47KT 4263 7382 4205 7392
JWDThunderstorm Wind, Franklin
- When
- October 7, 3:26 PM EST
- Where
- Franklin County, Leyden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.700, -72.620
A tree and wires on Greenfield Road were downed by thunderstorm winds.
Thunderstorm Wind, Hampshire
- When
- October 7, 3:26 PM EST
- Where
- Hampshire County, Easthampton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.270, -72.680
A tree and wires on Holyoke Street were downed by thunderstorm winds.
Strong Wind, Suffolk
- When
- October 7, 3:26 PM EST to 4:05 PM EST
- Where
- Suffolk forecast zone
- Measured
- 29 kt (33 mph) measured sustained
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Logan International Airport (KBOS) recorded sustained wind speeds of 33 mph. A tree was downed onto a car at the intersection of Albany and Webber Streets in Boston. A tree was downed onto Commonwealth Avenue, blocking one lane of the road. A tree and wires were downed onto Washington Avenue in Chelsea.
Thunderstorm Wind, Franklin
- When
- October 7, 3:48 PM EST
- Where
- Franklin County, Shelburne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.580, -72.680
A tree and wires were downed on Route 2 at the Belchertown line.
Thunderstorm Wind, Franklin
- When
- October 7, 3:49 PM EST
- Where
- Franklin County, 0.51 mi E of Shelburne Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.600, -72.740
A tree and wires on Monroe Avenue were downed by thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- October 7, 3:55 PM EST
- Where
- Franklin County, Gill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.650, -72.500
Trees and wires on West Gill Road and Center Road were downed by thunderstorm winds.
Thunderstorm Wind, Hampshire
- When
- October 7, 4:00 PM EST
- Where
- Hampshire County, 0.69 mi S of Belchertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.270, -72.400
A tree and wires were downed by thunderstorm winds at the intersection of Gulf Road and North Street.
Thunderstorm Wind, Franklin
- When
- October 7, 4:20 PM EST
- Where
- Franklin County, Conway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.520, -72.680
A transformer and wires were downed onto Roaring Brook Road.
Thunderstorm Wind, Franklin
- When
- October 7, 4:25 PM EST
- Where
- Franklin County, Leverett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.450, -72.500
A tree was downed onto wires on Long Plain Road.
Strong Wind, Southern Worcester
- When
- October 7, 4:30 PM EST to 5:56 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Worcester Regional Airport (KORH) recorded sustained wind speeds of 36 mph and gusts to 47 mph. In Auburn, a tree was downed onto Bryn Mawr Avenue.
Thunderstorm Wind, Worcester
- When
- October 7, 5:00 PM EST
- Where
- Worcester County, 0.86 mi SW of Athol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.590, -72.230
Two trees were downed by thunderstorm winds on Chestnut Hill Avenue.
Thunderstorm Wind, Worcester
- When
- October 7, 6:05 PM EST
- Where
- Worcester County, Leominster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -71.750
Trees on Main Street and Manchester Street were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, October 7, 20131 death · 1 event
- Tornado and Damaging Winds in New Jersey, October 7, 20132 injured · $169,000 · EF1 · 18 events
- Damaging Winds and Strong Wind in New Hampshire, October 7, 2013$133,000 · 50 kt wind · 16 events
- Strong Wind in Vermont, October 7, 2013$130,000 · 9 events
- Damaging Winds in New York, October 7, 201352 kt wind · 36 events
- Damaging Winds and Strong Wind in Pennsylvania, October 7, 2013$35,000 · 65 kt wind · 8 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 7, 201331 events
- Damaging Winds in Connecticut, October 7, 2013$20,000 · 61 kt wind · 5 events
- Damaging Winds in Virginia, October 7, 2013$16,000 · 52 kt wind · 7 events
- Damaging Wind and Strong Wind in Connecticut, October 7, 2013$20,000 · 50 kt wind · 2 events
- Damaging Winds in Maine, October 7, 201350 kt wind · 15 events
- Damaging Winds in Maine, October 7, 201353 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 473494, 473495, 473500, 473496, 473497, 473498, 473499, 473501, 473502, 473503, 473504, 473505.